Alert archive / California / Gale Warnings in 2009
Gale Warning 71, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jul 23, 2009, 3:23 AM PDT. It took effect at Jul 23, 2009, 12:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2009, 3:23 AM PDT (10:23 UTC)
- In effect from
- Jul 23, 2009, 12:00 PM PDT
- Expired
- Jul 24, 2009, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
900 WHUS76 KEKA 231023 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 323 AM PDT THU JUL 23 2009 PZZ455-241000- /O.CAN.KEKA.SW.Y.0039.000000T0000Z-090724T0000Z/ /O.EXB.KEKA.SC.Y.0035.000000T0000Z-090727T0400Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 323 AM PDT THU JUL 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-241000- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-090723T1600Z/ /O.NEW.KEKA.SE.W.0023.090723T1600Z-090725T0400Z/ /O.NEW.KEKA.GL.W.0071.090723T1900Z-090724T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 323 AM PDT THU JUL 23 2009 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM NOON TODAY TO 3 AM PDT FRIDAY. HIGH PRESSURE OVER THE EASTERN PACIFIC WILL INTERACT WITH LOW PRESSURE OVER THE CALIFORNIA INTERIOR...PRODUCING MODERATE NORTH WINDS OVER THE WATERS. EXPECT GALE FORCE GUSTS AND STEEP SHORT PERIOD SEAS THROUGH TONIGHT. WINDS AND SEAS WILL BEGIN TO DECREASE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-241000- /O.EXB.KEKA.SC.Y.0035.000000T0000Z-090727T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 323 AM PDT THU JUL 23 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT SUNDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-241000- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-090727T0400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 323 AM PDT THU JUL 23 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT SUNDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
366 WHUS76 KEKA 240401 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 901 PM PDT THU JUL 23 2009 PZZ470-241215- /O.CON.KEKA.GL.W.0071.000000T0000Z-090724T1000Z/ /O.CON.KEKA.SE.W.0023.000000T0000Z-090725T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 901 PM PDT THU JUL 23 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY. HIGH PRESSURE OVER THE EASTERN PACIFIC WILL INTERACT WITH LOW PRESSURE OVER THE CALIFORNIA INTERIOR...PRODUCING MODERATE NORTH WINDS OVER THE WATERS. EXPECT GALE FORCE GUSTS AND STEEP SHORT PERIOD SEAS THROUGH TONIGHT. WINDS AND SEAS WILL BEGIN TO DECREASE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-455-475-241215- /O.CON.KEKA.SC.Y.0035.000000T0000Z-090727T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 901 PM PDT THU JUL 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
809 WHUS76 KEKA 241011 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 311 AM PDT FRI JUL 24 2009 PZZ470-250400- /O.EXP.KEKA.GL.W.0071.000000T0000Z-090724T1000Z/ /O.NEW.KEKA.SI.Y.0052.090724T1011Z-090729T0400Z/ /O.CON.KEKA.SE.W.0023.000000T0000Z-090725T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 311 AM PDT FRI JUL 24 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 9 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 9 PM PDT TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-250400- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-090725T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 311 AM PDT FRI JUL 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-241600- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-090724T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 311 AM PDT FRI JUL 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-250400- /O.EXT.KEKA.SC.Y.0035.000000T0000Z-090727T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 311 AM PDT FRI JUL 24 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT MONDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jul 22, 2:40 PM PDT, 12 hours 43 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM PDT, 12 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 240 PM PDT WED JUL 22 2009 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL MAINTAIN HOT AND DRY WEATHER CONDITIONS ACROSS THE INTERIOR THROUGH THE WEEK. MOST OF THE COAST WILL REMAIN COOL UNDER MOSTLY CLOUDY SKIES. && .DISCUSSION...NEAR STEADY STATE FORECAST FOR THE NEXT SEVERAL DAYS...WITH NO MAJOR CHANGES IN THE SYNOPTIC SCALE FLOW PATTERN ANTICIPATED. A STRONG UPPER RIDGE WILL REMAIN ANCHORED OVER THE DESERT SOUTHWEST...WHILE A POSITIVELY TILTED UPPER TROUGH PERSISTS OVER THE NORTHEAST PACIFIC. A COUPLE OF PERTURBATIONS...IN THE SOUTHWEST FLOW BETWEEN THE RIDGE AND TROUGH...WILL SKIRT OVER NW CALIFORNIA FROM TIME TO TIME. THESE PERTURBATIONS ARE DRY AND SHOULD ONLY GENERATE A FEW HIGH LEVEL CIRRUS...AND PERHAPS A FEW TOWERING CUMULUS OVER THE MOUNTAINS. LOOKS LIKE WE WILL SEE SLIGHT COOLING ON THU AND FRI AS MODIFIED MARINE AIR FILTERS INTO THE COASTAL RIVER VALLEYS. STRATUS FORECAST HAS BEEN BASED PRIMARILY ON PERSISTENCE. HOWEVER...SLIGHT OFFSHORE FLOW ON THU AND FRI SHOULD BRING BETTER OPPORTUNITIES FOR CLEARING. COMPLETE ERADICATION IS UNLIKELY AND SUSPECT LOW CLOUDS AND FOG TO RETURN DURING THE EVENING HOURS. SATURDAY AND BEYOND...THE GFS AND ECWMF...CONTINUE TO INDICATE A WARM UP SAT THROUGH TUE...WITH 500MB HEIGHTS PUMPING UP TO 590+ DECAMETERS AND 850MB TEMPS OF 25-30C. WE SHOULD SEE MAX TEMPS CLIMB TO 105-110F IN THE WARMEST INTERIOR VALLEYS. GFS DOES INDICATE MARGINAL SURFACE-BASED INSTABILITY...BUT VERY LIMITED MID-LAYER MOISTURE ON TUE. FOR NOW TOSSED IN A 10-15% CHANCE OF TSTMS ON TUESDAY OVER THE HIGHER TERRAIN OF TRINITY COUNTY. DJB && .AVIATION...WINDS INCREASING OVER THE COASTAL WATERS ARE ENHANCING MIXING OF THE MARINE LAYER THIS AFTERNOON...AND BEGINNING TO ERODE THE STRATUS LAYER TOWARD THE COAST. CONTINUED CLEARING IS LIKELY DURING THE REMAINDER OF THE AFTERNOON...WITH CIGS SCATTERING TO VFR FOR AT LEAST A FEW HOURS. EXPECT CONDITIONS TO DETERIORATE AGAIN LATER THIS EVENING AS STRATUS REFORMS AND ADVECTS INLAND UNDER ONSHORE FLOW. VFR CONDITIONS WILL PREVAIL ACROSS THE INTERIOR. CC && .MARINE...MODERATE N TO NW WINDS WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE OVER THE EASTERN PAC INTERACTS WITH A TROUGH OF LOW PRESSURE ALONG THE COAST. THIS WILL MAINTAIN ADVISORY LEVEL WINDS AND SEAS OVER THE OUTER WATERS THROUGH THE WEEK. OCCASIONAL GALE FORCE GUSTS ARE LIKELY OVER THE OUTER WATERS NORTH OF CAPE MENDOCINO...HOWEVER NOT IN SUFFICIENT COVERAGE OR DURATION TO WARRANT A GALE WARNING. MODELS CONTINUE TO ADVECT A LONG PERIOD SOUTHERLY SWELL INTO THE WATERS BEGINNING FRI. LATEST MODEL RUNS CONTINUE TO ADVERTISE 3 TO 5 FT SWELL AT 18 TO 20 SEC BEGINNING FRI AND CONTINUING THROUGH EARLY NEXT. THIS LONG PERIOD SWELL COULD PRODUCE 10 FT BREAKERS ALONG S FACING BEACHES SO WILL NEED TO CONTINUE MONITORING BUOY DATA AS THIS SWELL TRAIN NEARS. CC && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT 10-60NM AND CAPE MENDOCINO TO PT ARENA 0-10NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:23 AM PDT | Hazardous Seas Warning | EKA | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.